MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09502
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pneumothorax (2012); Insufficient Information (4580)
Date of Event 06/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.E3 - occupation: clinical nurse educator.H3 - device evaluated by mfg: device evaluation anticipated but has not begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter detached.The device was placed in interventional radiology (b)(6) 2026 for the treatment of a right pleural effusion in an unknown patient.The drainage catheter was attached to a chest drainage system and drained 1100 ml fluid prior to being clamped.It was noted the following day that the hub had detached from the drain, with the suture string still attached holding both components together.It was said that the patient was compliant and did not appear to have been manipulating the tube.At the time of customer report, the device remained in place while they awaited a post x-ray and respirology/pulmonology evaluation.The customer's assessment of the detached hub noted that the connection below the luer lock seemed loose, possibly contributing to the tube being disconnected.They tried to replicate the issue with expired stock and noted that connection point is twisted on very tightly and could not be loosened.A customer provided photo of the device shows the mac-loc hub separated from the catheter shaft.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
The nursing staff reported in additional information that the patient was "compos mentis" or of sound mind and did not pull on the drainage catheter or get it caught on anything.The drain had been clamped high on the catheter shaft to temporarily stop drainage but was never clamped at the site of detachment.It was deemed unnecessary per mrp post x-ray to replace the drainage catheter.However, the patient developed a small pneumothorax.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b1, b2, b5, e4.Correction: h1, h6 (annexes e and f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key25550263
Report Number1820334-2026-00646
Device Sequence Number10741026
Product Code FGE
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)290325(10)17053688
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09502
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number17053688
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date06/18/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEUR-EVAC.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown